Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 184, NWS Louisville, KY

June 12, 2004Anderson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2004, 2:37 PM EDT for Anderson County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 2:37 PM EDT (18:37 UTC)
Expired
Jun 12, 2004, 3:15 PM EDT
In force
38 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Anderson County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 121837
SVRLMK
KYC005-121915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 PM EDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 315 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF JOHNSONVILLE...OR ABOUT 34
  MILES SOUTHEAST OF LOUISVILLE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSONVILLE AROUND 245 PM EDT
  GLENSBORO AROUND 250 PM EDT
  ALTON AROUND 305 PM EDT

*THIS STORM HAS RECENTLY PRODUCED GOLF BALL SIZED HAIL JUST 
 SOUTH OF TAYLORSVILLE.

LAT...LON 3803 8512 3798 8516 3791 8516 3794 8499
          3809 8493

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 12, 2:25 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT SAT JUN 12 2004

...MORNING UPDATE...
AFTERNOON DISC/FORECAST WILL LIKELY BE DELAYED DUE TO ONGOING SEVERE
WX. XXV

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jun 12, 4:45 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 AM EDT SAT JUN 12 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
445 AM EDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND
SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE
THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE
ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE
POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF
THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS
WILL BE MONITORED DURING THE DAY.

TWF

In the hours before

Local storm report, Jun 12, 1:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          HARDINSBURG             37.78N 86.46W
06/12/2004                   BRECKINRIDGE       KY   LAW ENFORCEMENT

            POSSIBLE TORNADO REPORTED IN TOWN WITH DAMAGE AND
            INJURIES. DETAILS PENDING.

&&

WAIDLEY...CRRECTED TIME TO PM
Local storm report, Jun 12, 1:20 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TORNADO          HARDINSBURG             37.78N 86.46W
06/12/2004                   BRECKINRIDGE       KY   BROADCAST MEDIA

            ADDITIONAL DAMAGE REPORT...STRUCTURAL DAMAGE TO
            CHURCH...APARTMENT COMPLEX AND HIGHWAY 60 CLOSED. RELAYED
            FROM LOCAL MEDIA.

&&

WAIDLEY
Local storm report, Jun 12, 1:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TORNADO          PEONIA                  37.42N 86.22W
06/12/2004                   GRAYSON            KY   LAW ENFORCEMENT

            BRIEF TOUCHDOWN OF POSSIBLE TORNADO IN FIELD NEAR PEONIA.

&&

WAIDLEY
Local storm report, Jun 12, 1:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          PEONIA                  37.42N 86.22W
06/12/2004                   GRAYSON            KY   LAW ENFORCEMENT

            BRIEF TOUCHDOWN OF POSSIBLE TORNADO IN FIELD NEAR PEONIA.

&&

WAIDLEY...CORRECTED TIME TO PM
Local storm report, Jun 12, 2:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             TAYLORSVILLE            38.03N 85.34W
06/12/2004  1.75 INCH        SPENCER            KY   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED.

&&

WAIDLEY
Local storm report, Jun 12, 2:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             TAYLORSVILLE            38.03N 85.34W
06/12/2004  1.75 INCH        SPENCER            KY   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED.

&&

WAIDLEY...CORRECTED FOR TIME OF OCCURRANCE

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:31 PM EDTFlash Flood WarningLMKHarrison89 min
Jun 12, 12:57 PM EDTTornado WarningLMKBreckinridge33 min
Jun 12, 1:09 PM EDTSevere Thunderstorm WarningLMKCasey36 min
Jun 12, 1:13 PM EDTSevere Thunderstorm WarningLMKHardin47 min
Jun 12, 1:32 PM EDTTornado WarningLMKGrayson28 min
Jun 12, 2:00 PM EDTTornado WarningLMKEdmonson30 min
Jun 12, 2:22 PM EDTSevere Thunderstorm WarningLMKSpencer38 min
Jun 12, 4:10 PM EDTSevere Thunderstorm WarningLMKMonroe50 min
Jun 12, 5:18 PM EDTFlash Flood WarningLMKClinton, Cumberland117 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.